Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 26, 2005, 9:53 PM EDT for Schoharie County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 9:53 PM EDT (01:53 UTC)
- Expired
- Jul 26, 2005, 10:19 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Schoharie County, NY
The radar
The Albany radar (KENX), 38 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 270153 SVRALY NYC095-270245- /O.NEW.KALY.SV.W.0097.050727T0153Z-050727T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 953 PM EDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK * UNTIL 1045 PM EDT * AT 952 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JEFFERSON...OR ABOUT 11 MILES NORTH OF ROXBURY...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH BLENHEIM...BREAKABEEN AND GILBOA BY 1005 PM EDT LIVINGSTONVILLE BY 1015 PM EDT LAT...LON 4252 7471 4233 7467 4237 7422 4260 7420 $$ OKEEFE
1 follow-up statement
000 WWUS51 KALY 270219 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1019 PM EDT TUE JUL 26 2005 NYC095-270229- /O.CAN.KALY.SV.W.0097.000000T0000Z-050727T0245Z/ SCHOHARIE NY- 1019 PM EDT TUE JUL 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCHOHARIE COUNTY IS CANCELLED... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 4252 7471 4233 7467 4237 7422 4260 7420 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:47 PM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jul 26, 3:47 PM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT TUE JUL 26 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... MAIN DIFFERENCE BETWEEN NAM AND GFS80 IS WITH HANDLING OF COLD FRONT AND ALSO WITH THE QPF. GFS IS SLOWER TO MOVE FRONT TO THE SOUTH AND INDICATES A COUPLE OF MAX QPF BULLSEYES WHICH ARE OVERDONE. BOTH MODELS GET FRONT TO THE ATLANTIC COAST AROUND 00Z THURSDAY AND END RAIN ABOUT THEN TOO. HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT AND CONTROLS WEATHER THROUGH THURSDAY NIGHT. HIGH SPEED WSW FLOW ALOFT WILL PERSIST THROUGH THE PERIOD WITH AXIS OF MAIN TROUGH REMAINING TO OUR WEST. THREAT OF SEVERE WEATHER EXPECTED TO BE MAINLY WEST OF FORECAST AREA TONIGHT AND TO OUR SOUTH ON WEDNESDAY. TEMPERATURES WILL BE BELOW NORMAL AND DRIER AIR WILL ARRIVE WEDNESDAY NIGHT. && .LONG TERM (FRIDAY THROUGH TUESDAY)... TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL FOR THIS PERIOD. A LARGE AREA OF HIGH PRESSURE WILL BE ANCHORED OVER THE REGION AND WILL KEEP SYSTEMS MOVING UP THE COAST AWAY. && .AVIATION...CIRRUS CLOUDS AND AC OVERSPREADING REGION. CUMULUS WILL BEGIN TO FORM BY LATE AFTERNOON AS AIRMASS OVER AREA DESTABILIZES WITH INCREASING DEW POINTS AHEAD OF COLD FRONT. OVERALL VFR CONDITIONS EXCEPT FOR MVFR WITH CONVECTION. MVFR FOG POSSIBLE OVERNIGHT ESPECIALLY IN AREAS WHICH RECEIVE RAINFALL. FRONTAL BOUNDARY SHOULD BE JUST NORTH OF ALBANY AT 12Z/WED AND WILL GRADUALLY WORK ITS WAY SOUTHEAST DURING THE MORNING AND AFTERNOON HOURS. && .HYDROLOGY...RIVERS AND STREAMS FLOW NEAR NORMAL FOR MID TO LATE SUMMER. PRECIPITABLE WATER VALUES INCREASE TO 2+ INCHES ALONG THE COLD FRONT...SO HEAVY DOWNPOURS EXPECTED...HOWEVER UPPER WINDS INDICATE STORMS WILL MOVE AT A GOOD CLIP. LOCALIZED MINOR FLOODING POSSIBLY WITH SHARP RISES ON STREAMS AND CREEKS. LARGER RIVERS MAY SEE SOME INCREASES IN FLOW BUT SHOULD REMAIN WELL WITHIN THEIR BANKS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jul 26, 4:42 AM EDT, 17 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 442 AM EDT TUE JUL 26 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 442 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS EVENING. THUNDERSTORMS ARE MOST LIKELY TO FORM INTO SHORT LINES OR BOWS AND MOVE EASTWARD AT 30 MILES AN HOUR. THEY WILL BE FOCUSED SOUTH OF A COLD FRONT APPROACHING FROM THE ST LAWRENCE VALLEY. THE MAIN THREAT IS DAMAGING WIND GUSTS IN EXCESS OF 60 MILES AN HOUR. THE THREAT OF SEVERE THUNDERSTORMS WILL WANE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE DURING THE MORNING AND EARLY AFTERNOON HOURS...ESPECIALLY TO THE SOUTH OF THE CAPITAL DISTRICT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
In the hours before
Local storm report, Jul 26, 5:04 PM EDT, 4 hours 49 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP K 0506PM TUE JUL 26 2005 #2 0020022 002 KCSO WLSR KCSO AP30 01906 FILE 28 COLUMBIA CO SO NY0100000 JUL 26-05 TO ATTN COLUMBIA COUNTY AGENCIES FAIRVIEW AVE BETWEEN JOSLEN BVLD NORTH AND WALMART PLAZA IN THE TOWN OF GREENPROT IS NOW OPEN REFER TO CCSO CASE 100119 AUTH BARTLETT,DAVID INV
Local storm report, Jul 26, 6:38 PM EDT, 3 hours 15 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0639PM TUE JUL 26 2005
#1 0000001 000
AFAL WLSR QHQT QTRF APTS WAPT
01769 FILE 28 SP JAMESTOWN NY1060100 JUL 26-05
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: CHAUTAUQUA,CATTARAUGUS AND ERIE COUNTIES
LOCATION (INCLUDING TOWN AND NEAREST ROAD): T/ARKWRIGHT, T/DAYTON, T/COLLINS
T/NORTH COLLINS, T/ELLICOTT, T/PERRYSBURG, T/HANOVER, T/SHERIDAN, T/GERRY
C/JAMESTOWN, V/LAKEWOOD, T/BUSTI, T/ELLERY
DATE AND TIME CONDITION STARTED: 5:15PM
EXTENT OF DAMAGE OR AREAS IN DANGER: TREES AND WIRES DOWN IN ALL AREAS
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: UNK MPH OR UNKKNOTS
NUMBER KILLED: 0 NUMBER INJURED: 0
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: AREA FIRE DEPTS & STATE, COUNTY AND LOCAL DOTS ON LOCATIONS
AUTH PHONE #: 716 665-3113
AUTH Z/SGT GREGORY J WORRELL MILLER 6-42PMLocal storm report, Jul 26, 7:40 PM EDT, 2 hours 13 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0741PM TUE JUL 26 2005
#1 0000001 000
AHQT WLSR QHQT QTRF WAPT APTS
02337 FILE 28 SP BATAVIA NY1180100 JUL 26-05
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
(SEVERE THUNDERSTORMS)
DETAILS CONCERNING EVENT: THUNDERSTORMS AND HIGH WINDS
TROOP A:
COUNTY(S) AFFECTED:
ZONE 1: NIAGARA COUNTY - ALL ROADS OPEN/NO DAMAGE
ORLEANS COUNTY - ALL ROADS OPEN/NO DAMAGE
GENESEE COUNTY - TREES & WIRES DOWN
SPORADIC POWER OUTAGES
ZONE 2: ERIE COUNTY - NO DAMAGE
WYOMING COUNTY - TREES & TELEPHONE LINES DOWN
NO SIGNIFICANT DAMAGE
ZONE 3: CHAUTAUQUA & CATTARAUGUS COUNTIES - TREES AND POWER LINES DOWN
ZONE 4: CATTARAUGUS & ALLEGANY COUNTIES - NO DAMAGE REPORTED
DATE AND TIME CONDITION STARTED: APPROX 600PM
DATE AND TIME CONDITION ENDED: APPROX 630PM
NUMBER KILLED: 0 NUMBER INJURED: 0
REMARKS: AREA FIRE DEPTS AND LOCAL DOT DEPTS AT LOCATIONS
AUTH PHONE #: 585 344-6200
AUTH TPR JEANNE KENNY BAILEY 738PMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:02 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 43 min |
| Jul 27, 4:13 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 47 min |
| Jul 27, 4:50 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 40 min |
| Jul 27, 5:33 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.